Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 261, NWS Norman, OK

June 14, 1997Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 1997, 10:36 PM CDT for Tillman County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1997, 10:36 PM CDT (03:36 UTC)
Expired
Jun 14, 1997, 11:05 PM CDT
In force
29 min
Issued by
NWS Norman, OK
Area
Whole counties

County Tillman County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 7:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1997-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1997-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
867 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 150337 RRA
SVROKC
OKC141-150400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT SAT JUN 14 1997

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1105 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     SOUTHERN TILLMAN

INCLUDING THE FOLLOWING LOCATIONS
     GRANDFIELD AND HOLLISTER

AT 1036 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES SOUTHEAST OF HOLLISTER. THE STORM WAS MOVING TO THE EAST AT 30
MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS UP TO 65 MPH. 
QUICKLY SEEK SHELTER IN A STURDY STRUCTURE AWAY FROM WINDOWS.  MOBILE
HOMES AND HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS
AND MAY BE OVERTURNED.

MMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:33 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 14, 9:33 PM CDT, 1 hour 3 minutes before
FPUS3 KOKC 150232
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT SAT JUN 14 1997

THE LARGE AREA OF TSTMS ACRS OUR WRN ZNS PROMPTED A ZFP UPDT ERLIER.  WL
UPDT THEM AGAIN TWD MDNT TO DROP RN CHCS IN THE FAR W AND MAKE ANY
NEEDED CHGS TO TEMPORAL WORDING.  WL ALSO RMV MNTN OF SVR IN MOST...IF
NOT ALL...ZONE GRPS THEN.  ATTM DO NOT SEE ANY NEED TO MAKE OTHER
CHGS.

FCSTID = 23 = CMS

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 14, 7:03 PM CDT, 3 hours 33 minutes before
OKZ004>053-TXZ083>090-141230-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SAT JUN 14 1997

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
ABOUT THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS.  THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...

A COMPLEX OF SEVERE THUNDERSTORMS OVER WEST TEXAS AND THE TEXAS
PANHANDLE IS EXPECTED TO PROGRESS EAST NORTHEASTWARD INTO PARTS OF NORTH
TEXAS AND OKLAHOMA THIS EVENING.  THE STORMS HAVE DEVELOPED IN AN AREA
OF VERY HIGH INSTABILITY AND LOW LEVEL MOISTURE.  AS THE STORMS PROGRESS
FARTHER EAST AND NORTH...THEY WILL ENCOUNTER SOMEWHAT LESS FAVORABLE
CONDITIONS.  THE STORMS SHOULD BEGIN TO WEAKEN AS THEY ENTER THE
SLIGHT RISK AREA AND MOST SHOULD BE BELOW SEVERE LEVELS BEFORE THEY MOVE
EAST OF THAT AREA.  AS A RESULT...THE MAIN THREAT OF SEVERE WEATHER WILL
BE BEFORE MIDNIGHT.

THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS.  RELATIVELY LIGHT
LOW- AND MID-LEVEL WINDS WILL LIMIT THE CHANCES OF SUPERCELL
DEVELOPMENT.

CMS
Special weather statement, Jun 14, 7:05 PM CDT, 3 hours 31 minutes before
OKZ004>053-TXZ083>090-141230-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SAT JUN 14 1997

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
ABOUT THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS.  THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...

A COMPLEX OF SEVERE THUNDERSTORMS OVER WEST TEXAS AND THE TEXAS
PANHANDLE IS EXPECTED TO PROGRESS EAST NORTHEASTWARD INTO PARTS OF NORTH
TEXAS AND OKLAHOMA THIS EVENING.  THE STORMS HAVE DEVELOPED IN AN AREA
OF VERY HIGH INSTABILITY AND LOW LEVEL MOISTURE.  AS THE STORMS PROGRESS
FARTHER EAST AND NORTH...THEY WILL ENCOUNTER SOMEWHAT LESS FAVORABLE
CONDITIONS.  THE STORMS SHOULD BEGIN TO WEAKEN AS THEY ENTER THE
SLIGHT RISK AREA AND MOST SHOULD BE BELOW SEVERE LEVELS BEFORE THEY MOVE
EAST OF THAT AREA.  AS A RESULT...THE MAIN THREAT OF SEVERE WEATHER WILL
BE BEFORE MIDNIGHT.

THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS.  RELATIVELY LIGHT
LOW- AND MID-LEVEL WINDS WILL LIMIT THE CHANCES OF SUPERCELL
DEVELOPMENT.

CMS
Local storm report, Jun 14, 10:13 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SAT JUN 14 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    DAVIDSON  "                OK   60 MPH WIND GUST.
06/14/97   TILLMAN

1010 PM    FREDERIICK                OK   60 MPH WIND GUST.
06/14/97   TILLMAN

SC
Local storm report, Jun 14, 10:15 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SAT JUN 14 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    DAVIDSON                  OK   60 MPH WIND GUST.
06/14/97   TILLMAN

1010 PM    FREDERIICK                OK   60 MPH WIND GUST.
06/14/97   TILLMAN

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:13 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman47 min
Jun 14, 10:05 PM CDTSevere Thunderstorm WarningOUNTillman30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.